Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 347, NWS Louisville, KY

August 4, 2015Anderson County, Shelby County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 4, 2015, 8:19 PM EDT for Anderson County, Shelby County, Spencer County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 8:19 PM EDT (00:19 UTC)
Expired
Aug 4, 2015, 8:45 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Anderson County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:22 PM EDTTSTM WND DMG1 Wsw Elk Creek, KY1 LARGE TREE DOWN. SEVERAL LARGE LIMBS DOWN...SOME BLOCKING ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WUUS53 KLMK 050019
SVRLMK
KYC005-211-215-050045-
/O.NEW.KLMK.SV.W.0347.150805T0019Z-150805T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 845 PM EDT

* AT 818 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED WEST OF ELK 
  CREEK...MOVING EAST AT 40 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  SHELBYVILLE...LAWRENCEBURG...TAYLORSVILLE...BALLARD...
  HARRISONVILLE...DRYDOCK...KLONDYKE...FOX CREEK...VAN BUREN...
  WATERFORD...AVENSTOKE...RIVALS...CRENSHAW...ELK CREEK...PEYTONA...
  YODER...WAYSIDE...WILSONVILLE...GRAEFENBURG AND HOOPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD
WIND DAMAGE ACROSS BULLITT COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3816 8501 3813 8502 3812 8497 3809 8491
      3810 8488 3794 8489 3794 8490 3795 8493
      3793 8498 3793 8516 3797 8517 3794 8540
      3796 8543 3797 8546 3801 8551 3809 8547
      3811 8543 3817 8542 3819 8501
TIME...MOT...LOC 0018Z 270DEG 34KT 3808 8537 

HAIL...<.75IN
WIND...70MPH
 
$$

RAS
1 follow-up statement
628 
WWUS53 KLMK 050045
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT TUE AUG 4 2015

KYC005-211-215-050054-
/O.EXP.KLMK.SV.W.0347.000000T0000Z-150805T0045Z/
SHELBY KY-ANDERSON KY-SPENCER KY-
845 PM EDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY...ANDERSON AND
SPENCER COUNTIES WILL EXPIRE AT 845 PM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS IN EXCESS OF 40 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3816 8501 3813 8502 3812 8497 3809 8491
      3810 8488 3794 8489 3794 8490 3795 8493
      3793 8498 3793 8516 3797 8517 3794 8540
      3796 8543 3797 8546 3801 8551 3809 8547
      3811 8543 3817 8542 3819 8501
TIME...MOT...LOC 0042Z 270DEG 34KT 3808 8537 

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:46 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 4, 7:46 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT TUE AUG 4 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (NOW THROUGH THURSDAY NIGHT)...
ISSUED AT 315 PM EDT TUE AUG 4 2015

SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ON A DIFFERENTIAL
HEATING AND DEW POINT BOUNDARY ACROSS CENTRAL AND SOUTH CENTRAL KY.
THE SLOW MOVING NATURE OF THESE STORMS MAY PUT DOWN SOME HEAVY
RAINFALL IN SPOTS. A FEW STRONGER STORMS ARE POSSIBLE GIVEN THE
AMOUNT OF INSTABILITY, ALTHOUGH OVERALL ORGANIZATION IS NOT EXPECTED
DUE TO THE LACK OF STRONGER DEEP LAYER SHEAR. SHOWERS/STORMS WILL
PUSH OFF TO THE EAST THROUGH THE EARLY EVENING HOURS, BEFORE A
RELATIVE LULL THROUGH THE OVERNIGHT. CAN'T RULE OUT A FEW SHOWERS
DROPPING IN FROM THE NW, SO WILL LEAVE SMALL CHANCES IN THROUGH THE
OVERNIGHT. LOOK FOR LOWS IN THE UPPER 60S NE TO LOW 70S SW.

DO EXPECT TO SEE ISOLATED TO WIDELY SCATTERED SHOWER/STORM ACTIVITY
MAINLY CONFINDED TO OUR WESTERN CWA ROUGHLY ALONG THE STALLED
BOUNDARY THAT WILL BE IN PLACE. EXPECT MOST HIGHS TO BE IN THE UPPER
80S.

...FLASH FLOOD WATCH LATE WEDNESDAY EVENING THROUGH EARLY FRIDAY...

AS WE ENTER LATER WEDNESDAY AFTERNOON AND EVENING A SLOW MOVING
UPPER WAVE AND ASSOCIATED SURFACE LOW WILL MOVE INTO THE MISSISSIPPI
RIVER VALLEY AND THEN LOWER OHIO RIVER VALLEY. AS THIS OCCURS DEEPER
MOISTURE WILL BE TRANSPORTED IN THROUGH A DEEP LAYER, PARTICULARLY
OF NOTE WILL BE A 40 KNOT LOW LEVEL JET. PRECIPITABLE WATER AMOUNTS
WILL RANGE IN THE 2 - 2.5 RANGE FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AS THE SLOW MOVING SYSTEM MOVES THROUGH. SOME AREAS WILL
LIKELY SEE REPEATED ROUNDS OF HEAVY RAINFALL. DURING THIS TIME, 1.5
TO 2 INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ACROSS SOUTHERN IN AND NORTH CENTRAL KY. GIVEN THE METEOROLOGICAL
SETUP, RECENT HEAVY RAINFALL IN SPOTS, AND A WPC SLIGHT RISK OF
EXCESSIVE RAINFALL ELECTED TO ISSUE A FLASH FLOOD WATCH IN
COORDINATION WITH JKL FROM LATER WEDNESDAY EVENING THROUGH EARLY
FRIDAY MORNING ACROSS THE NORTHERN TWO-THIRDS OF THE CWA. AT THIS
POINT, EXPECT THE HEAVIEST AXIS OF RAIN TO FALL ALONG AND ON EITHER
SIDE OF THE I-64 CORRIDOR.

THE SYSTEM SLIDES EAST BY THURSDAY NIGHT WITH PRECIPITATION ENDING
FROM WEST TO EAST. FLASH FLOOD WATCH IS SET TO EXPIRE AT 2 AM EDT/1
AM CDT.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
ISSUED AT 325 PM EDT TUE AUG 4 2015

MID LEVEL VORTICITY MAXIMUM WILL PUSH ON OFF TO THE EAST ON FRIDAY
AND IN ITS WAKE, A BIT OF MID-LEVEL RIDGING WILL BUILD IN FROM THE
WEST.  THIS SHOULD GIVE US A TEMPORARY BREAK FROM THE RAINS FROM
MIDWEEK.  HOWEVER, THIS DRY TREND WILL NOT LAST ALL THAT LONG.  THE
LATEST FORECASTS SUGGEST THAT A MID-LEVEL RIDGE AXIS WILL SET BACK
UP ACROSS TEXAS BY THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT
WEEK.  THE UPPER LEVEL RIDGE IS EXPECTED TO BE MORE FLAT, THUS, THE
OHIO VALLEY WILL REMAIN ON THE PERIPHERY OF THE RIDGE AXIS SETTING
THE STAGE FOR MORE UNSETTLED WEATHER AS MID-LEVEL VORT MAXES ROUND
THE TOP OF THE RIDGE.

WHILE FORECAST CONFIDENCE IS LOW REGARDING THE TIMING OF THE WAVES
IN THE LATE PART OF THE PERIOD, IT DOES APPEAR THAT SEVERAL WILL
IMPACT THE REGION FROM LATE SATURDAY NIGHT THROUGH TUESDAY.  THE
FIRST MAY AFFECT OUR REGION LATE SATURDAY NIGHT, FOLLOWED BY ANOTHER
ONE ON MONDAY.  THE PATTERN IS ONE THAT FAVORS ONE OR MORE MESOSCALE
CONVECTIVE COMPLEXES DEVELOPING AND THEN RACING FROM THE CENTRAL
PLAINS THROUGH THE OHIO VALLEY.  IT IS REALLY NOT ALL THAT
SURPRISING GIVEN THIS PATTERN HAS BEEN SEEN IN RECENT WEEKS.  THE
THREAT OF ADDITIONAL HEAVY RAINFALL IS CERTAINLY THERE, AND WE MAY
SEE ADDITIONAL HYDRO ISSUES IN SOME PARTS OF THE AREA EARLY NEXT
WEEK, DEPENDING ON WHERE THE EVENTUAL MCS TRACK SETS UP.

TEMPERATURES WILL START OFF BELOW NORMAL FOR THE PERIOD WITH LOW-MID
80S ACROSS THE REGION ON FRIDAY.  A BRIEF MODERATION IN TEMPS LOOKS
LIKELY FOR SATURDAY AND SUNDAY WITH HIGHS IN THE MID 80S NORTH AND
MID-UPPER 80S IN THE SOUTH.  LOW TO MID 80S LOOK LIKELY FOR MONDAY
AND TUESDAY AS WELL, GIVEN THAT WE'RE EXPECTING CLOUDS AND
PRECIPITATION TO BE IN THE AREA.  IF CONVECTIVE COVERAGE IS LESS,
THEN TEMPERATURES MAY NEED TO BE INCREASED SLIGHTLY IN SUBSEQUENT
FORECASTS.  OVERNIGHT LOWS DURING THE PERIOD WILL BE IN THE UPPER
60S TO THE LOWER 70S.

&&

.AVIATION (00Z TAF UPDATE)...
ISSUED AT 744 PM EDT TUE AUG 4 2015

A LINE OF THUNDERSTORMS PACKING STRONG WINDS AND IFR VSBYS WILL PASS
THROUGH KSDF AT THE START OF THE PERIOD.  THIS LINE MAY PERSIST EAST
INTO LEXINGTON...BUT WILL SEE HOW THINGS PROGRESS BEFORE ADDING MORE
THAN VCTS AT THIS TIME.  AFTER THIS LINE MOVES THROUGH...CONFIDENCE
LOWERS QUITE A BIT IN WHAT MAY OCCUR OVERNIGHT.  THE LATEST HI-RES
GUIDANCE SUITE SUGGESTS ACTIVITY WILL STRUGGLE TO GET GOING
OVERNIGHT...SO HAVE PLAYED DOWN THUNDERSTORM CHANCES AFTER THIS
INITIAL LINE MOVES THROUGH.  THAT BEING SAID...CANNOT RULE OUT
CONVECTION FIRING ACROSS MISSOURI AND WESTERN KENTUCKY
TONIGHT...GETTING INTO KSDF OR KBWG EARLY WEDNESDAY MORNING. IF
CONVECTION DOES NOT REDEVELOP OVERNIGHT...THEN SOME LIGHT FOG WILL
BE POSSIBLE AT KWBG OR KLEX.

WEDNESDAY WILL ALL DEPEND ON HOW CONVECTION PLAYS OUT
OVERNIGHT...BUT ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TOWARD THE
END OF THE PERIOD AS ANOTHER SYSTEM APPROACHES FROM THE WEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
     NIGHT FOR KYZ023>043-045>049-053>057-063>067.

IN...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
     NIGHT FOR INZ076>079-083-084-089>092.

&&

SHORT TERM........BJS
LONG TERM.........MJ
AVIATION..........KJD
Hazardous weather outlook, Aug 4, 3:46 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE AUG 4 2015

KYZ061-062-070>078-081-082-052000-
BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
346 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
TORRENTIAL RAINFALL, GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS. ADDITIONAL CHANCES OF THUNDERSTORMS ARE EXPECTED LATE
SUNDAY THROUGH MONDAY AS ANOTHER WEATHER SYSTEM CROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-052000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...HORSE CAVE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
346 PM EDT TUE AUG 4 2015

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH VERY EARLY FRIDAY AS A FRONTAL BOUNDARY AND UPPER
DISTURBANCE MOVE THROUGH THE REGION. TORRENTIAL RAINFALL, GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN THREATS. ADDITIONAL CHANCES
OF THUNDERSTORMS ARE EXPECTED LATE SUNDAY THROUGH MONDAY AS
ANOTHER WEATHER SYSTEM CROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT HEAVY RAINFALL LATE WEDNESDAY
THROUGH EARLY FRIDAY MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJ

In the hours before

Special weather statement, Aug 4, 7:29 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT TUE AUG 4 2015

INZ091-092-KYZ029>031-050100-
CLARK-FLOYD-BULLITT-OLDHAM-JEFFERSON-
729 PM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS APPROACHING FLOYD...CLARK...
JEFFERSON...NORTHERN BULLITT AND OLDHAM COUNTIES...

AT 728 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 6 MILES
NORTHWEST OF CORYDON TO NEAR BRANDENBURG...AND WAS MOVING NORTHEAST
AT 30 MPH.

THESE STORMS WILL AFFECT THE LOUISVILLE METRO AND MUCH OF
KENTUCKIANA BETWEEN 8 AND 9 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST.
MATTHEWS...SHIVELY...SHEPHERDSVILLE...LYNDON...LA GRANGE...
MIDDLETOWN...DOUGLASS HILLS...PROSPECT...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...ANCHORAGE...PIONEER VILLAGE...
HURSTBOURNE ACRES...AUDUBON PARK AND ST. REGIS PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3859 8543 3852 8543 3852 8540 3829 8541
      3827 8541 3811 8543 3796 8590 3801 8595
      3809 8591 3818 8590 3819 8596 3826 8596
      3833 8603 3842 8603 3842 8600 3849 8599
      3850 8589 3854 8587 3861 8567
TIME...MOT...LOC 2328Z 246DEG 24KT 3825 8622 3796 8616

RAS
Special weather statement, Aug 4, 7:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT TUE AUG 4 2015

KYZ046-047-055-050000-
MERCER-WASHINGTON-BOYLE-
735 PM EDT TUE AUG 4 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...
MERCER AND WESTERN BOYLE COUNTIES...

AT 734 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
SPRINGFIELD...MOVING EAST AT 20 MPH.

TORRENTIAL RAIN...EXCESSIVE LIGHTNING...AND WINDS IN EXCESS OF 30
MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DANVILLE...HARRODSBURG...SPRINGFIELD...WILLISBURG...MACKVILLE...
POLIN...RIVERVIEW ESTATES...JENKINSVILLE...FREDERICKTOWN...
DIXVILLE...BEARWALLOW...PARKSVILLE...VALLEY HILL...THOMPSONVILLE...
BATTLE...MOORESVILLE...SAINT CATHARINE...RINELTOWN...BRIARTOWN AND
CARDWELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3758 8482 3760 8503 3763 8503 3763 8526
      3765 8531 3766 8535 3776 8536 3778 8536
      3778 8534 3779 8533 3779 8532 3781 8532
      3783 8530 3784 8528 3785 8481
TIME...MOT...LOC 2334Z 273DEG 16KT 3773 8511

RAS
Local storm report, Aug 4, 8:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT TUE AUG 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     MAUCKPORT               38.02N 86.20W
08/04/2015                   HARRISON           IN   LAW ENFORCEMENT

            TREE REPORTED DOWN ON DIXIE ROAD NEAR
            MAUCKPORT

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Aug 4, 8:03 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT TUE AUG 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     ELIZABETH               38.13N 85.97W
08/04/2015                   HARRISON           IN   LAW ENFORCEMENT

            TREE REPORTED DOWN ALONG ELIZABETH NEW
            MIDDLETOWN ROAD

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Aug 4, 8:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 PM EDT TUE AUG 4 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BROOKS                  38.07N 85.72W
08/04/2015                   BULLITT            KY   BROADCAST MEDIA

            REPORT OF TREES DOWN IN THE BROOKS AREA.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Aug 4, 8:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT TUE AUG 4 2015

KYZ030-034-038-039-045-050045-
ANDERSON-NELSON-SPENCER-JEFFERSON-SHELBY-
814 PM EDT TUE AUG 4 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHEASTERN
JEFFERSON...NORTHWESTERN ANDERSON...SPENCER AND NORTHEASTERN NELSON
COUNTIES...

AT 813 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM JEFFERSONTOWN TO 6 MILES NORTHWEST OF TAYLORSVILLE TO
10 MILES SOUTHEAST OF PIONEER VILLAGE...AND MOVING EAST AT 50 MPH.

WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.
PORTIONS OF THE LINE MAY REQUIRE A WARNING.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...ST. MATTHEWS...SHELBYVILLE...
BARDSTOWN...LYNDON...MIDDLETOWN...DOUGLASS HILLS...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...ANCHORAGE...HURSTBOURNE ACRES...
ST. REGIS PARK...BEECHWOOD VILLAGE...ROLLING HILLS...WOODLAWN PARK...
LANGDON PLACE...BELLEMEADE AND PLANTATION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3834 8502 3828 8499 3813 8502 3810 8493
      3785 8525 3785 8528 3777 8535 3788 8559
      3791 8558 3799 8549 3801 8551 3809 8547
      3812 8543 3809 8552 3827 8568 3830 8550
      3829 8547 3830 8535 3835 8523
TIME...MOT...LOC 0013Z 262DEG 42KT 3822 8556 3809 8544 3797 8553

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:14 PM EDTSpecial Weather StatementLMKShelby, Spencer31 min
Aug 4, 8:43 PM EDTSpecial Weather StatementLMKAnderson, Mercer, Washington, Woodford32 min
Aug 4, 9:05 PM EDTSpecial Weather StatementLMKFayette, Franklin, Scott, Woodford25 min
Aug 5, 12:07 PM EDTSpecial Weather StatementLMKButler23 min
Aug 5, 12:27 PM EDTSpecial Weather StatementLMKHancock33 min
Aug 5, 1:08 PM EDTSpecial Weather StatementLMKBreckinridge, Edmonson, Grayson22 min
Aug 5, 1:41 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Grayson, Green, Hardin, Hart and 9 more34 min
Aug 5, 2:16 PM EDTSpecial Weather StatementLMKHardin, Larue29 min
Aug 5, 2:57 PM EDTSpecial Weather StatementLMKMetcalfe33 min
Aug 5, 3:28 PM EDTSpecial Weather StatementLMKAdair32 min
Aug 5, 3:57 PM EDTSpecial Weather StatementLMKCumberland, Russell48 min
Aug 5, 3:59 PM EDTSpecial Weather StatementLMKAdair31 min
Aug 5, 4:26 PM EDTAreal Flood AdvisoryLMKAdair, Cumberland, Russell3 hr
Aug 5, 5:26 PM EDTSpecial Weather StatementLMKClark34 min
Aug 5, 6:35 PM EDTSpecial Weather StatementLMKCumberland, Metcalfe, Monroe25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.